Alert archive / Arizona / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 14, 2024, 12:22 PM MST for Mohave County, Arizona. It took effect at Jun 16, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2024, 12:22 PM MST (19:22 UTC)
- In effect from
- Jun 16, 2024, 11:00 AM MST
- Expired
- Jun 16, 2024, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4326 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS85 KVEF 141922 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1222 PM PDT Fri Jun 14 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley expected on Sunday as a result of single-digit relative humidities in the afternoons, poor overnight recoveries, and gusty southwest winds. AZZ101-102-151200- /O.NEW.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 1222 PM MST Fri Jun 14 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Sunday. * AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102... Fire weather zone 102. * TIMING...Sunday late-morning through Sunday evening. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
295 WWUS85 KVEF 151212 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 512 AM PDT Sat Jun 15 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley expected on Sunday as a result of single-digit relative humidities in the afternoons, poor overnight recoveries, and gusty southwest winds. AZZ101-102-152215- /O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 512 AM MST Sat Jun 15 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102... Fire weather zone 102. * TIMING...Sunday late-morning through Sunday evening. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
127 WWUS85 KVEF 152202 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 302 PM PDT Sat Jun 15 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley expected on Sunday as a result of single-digit relative humidities in the afternoons, poor overnight recoveries, and gusty southwest winds. AZZ101-102-161200- /O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 302 PM MST Sat Jun 15 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In AZZ101...Fire weather zone 101. In AZZ102... Fire weather zone 102. * TIMING...Sunday late-morning through Sunday evening. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
687 WWUS85 KVEF 160918 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 218 AM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected today and Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-162200- /O.NEW.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ /O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 218 AM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Monday. * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...11 AM to 8 PM Sunday and 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
688 WWUS85 KVEF 161944 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1244 PM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected the rest of today and again on Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-170300- /O.CON.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/ /O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 1244 PM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. After a brief periods of light winds which will bring decreased fire danger overnight, a Red Flag Warning is in also effect for 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
321 WWUS85 KVEF 170258 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 758 PM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected the rest of today and again on Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-171200- /O.EXP.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/ /O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 758 PM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. A Red Flag Warning is in also effect for 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 11:59 AM MST, 23 minutes earlier.
Area forecast discussion, Jun 14, 11:59 AM MST, 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1159 AM PDT Fri Jun 14 2024 .SYNOPSIS...Short duration ridging will bring increasing temperatures to the area Friday and Saturday followed by broad troughing and cooler conditions Sunday through the middle of next week. Breezy to windy conditions will settle in over the area this weekend into early next week. && .UPDATE...Temperatures will increase to around 10 degrees above seasonal averages this afternoon across the forecast area. Otherwise, expect clear skies and light afternoon breezes. No changes made to the forecast this morning, as it looks to be in good shape. && .PREVIOUS DISCUSSION...128 AM PDT Fri Jun 14 2024/ .SHORT TERM...Friday through Sunday. Shortwave energy associated with an expansive low pressure system over the Gulf of Alaska will continue to nudge a weak low pressure system over the Desert Southwest to the east today. Shortwave ridging behind it will allow for slight temperature recovery across our area. Winds will be generally light everywhere except in our far western areas where enhanced winds are forecast in response to an approaching shortwave. Currently, not looking at any significant winds on Friday. High temperatures will be a couple of degrees warmer under mostly clear skies. Saturday continues to look like the hottest, windiest day. High temperatures will be near 10 degrees above normal with breezy- windy conditions across the region. Not seeing any need for wind headlines with winds forecast to be sub-advisory. Widespread moderate Heat Risk is forecast with local areas of major Heat Risk. The localized nature and short duration of this heat event does not justify issuing any heat-related products although it will be very hot. Anyone planning outdoor activities on Saturday should keep this in mind and be prepared to protect themselves from the heat. The final day of the weekend will bring relief from the hottest conditions. Widespread minor Heat Risk is forecast with the exception of the lowest elevation areas including Death Valley National Park and locations within the Colorado River Valley where moderate Heat Risk is expected. Temperatures are forecast to be 5-7 degrees cooler then Saturday with windy conditions across much of the region. Winds are forecast to be near advisory level but overall sub-advisory. A fire weather note: surface conditions will remain very dry and these dry conditions combined with strong gusts over the weekend into early next week will lead to enhanced fire concerns. Even though significant fire potential is low to moderate across our area of responsibility, Stage 1 fire restrictions are in place for various locations including the Spring Mountains and Lake Mead National Recreation Area. .LONG TERM...Monday through Thursday Ensemble solutions remain in good agreement leading to higher than average confidence in the Monday through Thursday forecast. Anomalously deep trough for mid-June will situated across the Intermountain West and northern Rockies Monday. The trough will remain progressive with all the dynamics continuing east into the northern plain states Tuesday. Main impact for our region will be the continuation of the gusty south to southwest winds into Monday. Less wind will be seen Tuesday through Thursday. What many folks will be enjoying is the brief break in the hot temperatures Monday through Wednesday. Tuesday will be the 'coolest' day with highs in the double digits at most locations, the exception will still be Death Valley NP and the lower Colorado River Valley where highs will range between 100-105 degrees. Temperatures quickly start too warm on Thursday as trough starts to weaken its grip on the region. && .AVIATION...For Harry Reid...Variable winds less than 5 knots can be expected this morning then light east-southeast components 5-7 knots are likely 20Z-01Z. West-southwest winds around 8-10 knots will develop by 01Z and persist overnight. No significant cloud cover is forecast through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Winds less than 10 knots following typical diurnal patterns will occur at TAF sites around southern Nevada and the lower Colorado River Valley. Brief west winds gusting 20-25 knots can be expected at KBIH late this afternoon and early evening. KDAG will see west winds gusting 20-25 knots from 00Z through 12Z. VFR conditions will prevail at all regional TAF sites through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Soulat (Varian) SHORT TERM...Salmen LONG TERM...Pierce AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 14, 9:39 AM MST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
939 AM PDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Tstm Wnd Dmg 2 NNW Lake Havasu City 34.51N 114.34W
06/13/2024 Mohave AZ Public
Several trees and large tree branches down
across northern Lake Havasu City due to
thunderstorm related wind gusts. Time
estimated by radar.
&&
VARIANNearby
Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.